Alert archive / Wyoming / High Wind Warnings in 2015
High Wind Warning 17, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Nov 2, 2015, 1:16 PM MST for Albany County, Carbon County, Wyoming. It took effect at Nov 2, 2015, 9:00 PM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2015, 1:16 PM MST (20:16 UTC)
- In effect from
- Nov 2, 2015, 9:00 PM MST
- Expired
- Nov 3, 2015, 1:26 AM MST
- In force
- 4 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
152 WWUS75 KCYS 022016 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 116 PM MST MON NOV 2 2015 ...HIGH WIND WARNING FOR THE ARLINGTON AREA ON INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS TONIGHT INTO TUESDAY MORNING... .SOUTHWEST WINDS WILL INCREASE MARKEDLY THIS EVENING ALONG INTERSTATE 80 NEAR ARLINGTON OVER EASTERN CARBON COUNTY...AND THE STRONG WINDS WILL CONTINUE THROUGH THE EARLY MORNING HOURS TUESDAY. WINDS WILL GUST NEAR 60 MPH AT TIMES. THESE WINDS WILL CREATE STRONG CROSSWINDS FOR VEHICULAR TRAFFIC ON INTERSTATE 80 AROUND ARLINGTON...MAKING TRAVEL POTENTIALLY HAZARDOUS...ESPECIALLY FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. WYZ110-031200- /O.UPG.KCYS.HW.A.0014.151103T0400Z-151103T1500Z/ /O.NEW.KCYS.HW.W.0017.151103T0400Z-151103T1500Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 116 PM MST MON NOV 2 2015 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...9 PM THIS EVENING THROUGH 8 AM TUESDAY * WINDS...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...STRONG CROSSWINDS ACROSS INTERSTATE 80 NEAR ARLINGTON CREATING DANGEROUS DRIVING CONDITIONS. INCREASED BLOWOVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ RUBIN
2 follow-up statements
619 WWUS75 KCYS 030436 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 936 PM MST MON NOV 2 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FOR THE ARLINGTON AND ELK MOUNTAIN AREAS ON INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS TONIGHT AND TUESDAY MORNING... .SOUTHWEST WINDS WILL INCREASE LATE THIS EVENING ALONG INTERSTATE 80 THROUGH THE ARLINGTON AND ELK MOUNTAIN AREAS. THE STRONG WINDS WILL CONTINUE THROUGH EARLY TUESDAY MORNING. WINDS WILL GUST NEAR 60 MPH AT TIMES. WYZ110-031500- /O.CON.KCYS.HW.W.0017.000000T0000Z-151103T1500Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 936 PM MST MON NOV 2 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY... * TIMING...TONIGHT THROUGH EARLY TUESDAY MORNING. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG CROSSWINDS ACROSS INTERSTATE 80 NEAR ARLINGTON CREATING DANGEROUS DRIVING CONDITIONS. INCREASED BLOWOVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
012 WWUS75 KCYS 030826 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 126 AM MST TUE NOV 3 2015 ...STRONG SOUTHWEST WINDS LATE MORNING THROUGH AFTERNOON FOR NORTHERN CARBON COUNTY... .WARM TEMPERATURES EXPECTED ONCE AGAIN TODAY WILL ALLOW STRONG WINDS TO MIX DOWN TO THE SURFACE IN CARBON COUNTY TODAY. THESE WINDS WILL STAY STRONG THROUGH MID AFTERNOON BEFORE EASING. WYZ110-030930- /O.CAN.KCYS.HW.W.0017.000000T0000Z-151103T1500Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 126 AM MST TUE NOV 3 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WINDS ARE NO LONGER EXPECTED TO BE CRITICAL OUT BY ARLINGTON THIS MORNING. COULD STILL SEE WIND GUSTS TO 50 MPH AT TIMES...BUT THE OVERALL THREAT HAS DIMINISHED. THUS...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ WYZ104-109-032000- /O.NEW.KCYS.HW.W.0018.151103T1700Z-151104T0000Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...RAWLINS...SINCLAIR...HANNA 126 AM MST TUE NOV 3 2015 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. * TIMING...10 AM THROUGH 5 PM. * WINDS...SOUTHWEST 35 TO 40 MPH SUSTAINED WITH GUSTS TO 60 MPH. * IMPACTS...STRONG CROSSWINDS FOR NORTH TO SOUTH ORIENTEDHIGHWAYS CREATING DANGEROUS DRIVING CONDITIONS. INCREASED BLOWOVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 2, 11:33 AM MST, 1 hour 43 minutes earlier.
Area forecast discussion, Nov 2, 11:33 AM MST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1133 AM MST MON NOV 2 2015
.UPDATE...
ISSUED AT 1129 AM MST MON NOV 2 2015
GRIDDED FORECAST UPDATE FOR THIS AFTERNOON AS MORE SUNSHINE HAS
LED TO WARMER TEMPERATURES...SO HAVE MASSAGED MAXIMUM TEMPERATURES
UP FOR THIS AFTERNOON. ALSO ADJUSTED DEWPOINTS...WINDS AND CLOUD
COVER BASED ON TRENDS AND THE 12Z NAM AND GFS MODELS. INITIAL
PEEK AT THE HIGH WIND WATCH FOR ARLINGTON FOR TONIGHT AND EARLY
TUESDAY MORNING LOOKS LIKE A SPOT ON CALL BY OUR MIDNIGHT
FORECAST TEAM...AND PARTICULARLY THE MIDNIGHT SHIFT SHORT TERM
FORECASTER...SO WILL TAKE A MORE DETAILED LOOK AT THIS FOR THE
AFTERNOON FORECAST UPDATE.
&&
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 330 AM MST MON NOV 2 2015
FORECAST CHALLENGES DEAL WITH WINDS OVER THE NEXT 24 TO 36
HOURS...FOLLOWED BY PRECIP CHANCES/LOCATIONS TUESDAY NIGHT INTO
WEDNESDAY.
CURRENT SURFACE ANALYSIS SHOWING AN ALMOST STATIONARY SURFACE
FRONT ACROSS EASTERN MONTANA...EXTENDING INTO CENTRAL IDAHO INTO
NORTHERN CALIFORNIA THIS MORNING. WATER VAPOR SHOWING AN UPPER
LEVEL SHORTWAVE DIGGING SOUTHEASTWARD INTO THE PACNW THAT IS
HOLDING UP THIS FRONT. DO NOT EXPECT MUCH MOVEMENT OF THIS FRONT
UNTIL THE UPPER SHORTWAVE KICKS OUT TO THE EAST. GETTING SOME
PRETTY GUSTY WINDS THIS MORNING UP BY DOUGLAS AND OUT WEST BY
ARLINGTON. LATEST SOUNDINGS SHOWING WINS JUST OFF THE SURFACE
STILL PRETTY HIGH...ROUGHLY 35KTS UP BY DOUGLAS AND ARLINGTON.
700MB WINDS REALLY RAMP UP THIS EVENING...BACK UP TO 45 TO 50KTS
THIS EVENING ACROSS CARBON COUNTY. CONFIDENCE NOT TOO HIGH THIS
MORNING THAT WE WILL SEE STRONG WINDS OUT THAT WAY. BUT I DO HAVE
RESPECT THESE STRONG WINDS BEING FORECAST ON THE GFS AND NAM.
DECIDED TO ISSUE A HIGH WINDS WATCH FOR THE ARLINGTON AREA THIS
EVENING CORRESPONDING WITH THE STRONGEST WINDS. THEN LET THE DAY
SHIFT TAKE ONE FINAL LOOK AT WINDS. NOT GOING TO BE A LONG TERM
WIND EVENT AS GFS SHOWS 700MB WINDS DROPPING TO 35-40KTS AFTER 12Z
TUESDAY.
FRONT BEGINS TO MOVE SOUTH INTO THE AREA WEDNESDAY LATE MORNING
AND DOWN NEAR THE COLORADO BORDER BY AFTERNOON. 700MB
TEMPERATURES DROP RATHER QUICKLY...DOWN TO -4 TO -6C. COLDER
TEMPERATURES WOULD ENSURE ANY PRECIP THAT FALLS WEDNESDAY
AFTERNOON WOULD BE SNOW ALONG AND WEST OF THE LARAMIE RANGE.
ACROSS THE PANHANDLE...PROBABLY STILL LOOKING AT A COLD RAIN EVENT
AS 850MB TEMPERATURES STILL +8 TO +10C.
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 330 AM MST MON NOV 2 2015
AN UNSETTLED WEATHER PATTERN IS EXPECTED TO PREVAIL THROUGH THE END
OF THE WORK WEEK. THE GFS/ECMWF ARE IN GENERAL AGREEMENT WITH LARGE
SCALE TROUGHING ACROSS THE WESTERN AND CENTRAL CONUS ON THU. MODELS
CONTINUE TO SUGGEST A FRAGMENTED UPPER-LEVEL TROUGH...WITH THE BEST
JET DYNAMICS FOCUSED WELL TO THE SOUTH AND EAST. THIS COMBINED WITH
LIMITED MOISTURE SHOULD KEEP PRECIPITATION AMOUNTS LOW...BUT EXPECT
MOST AREAS WILL SEE MINOR SNOWFALL ACCUMULATIONS AS H7 TEMPERATURES
FALL TO BETWEEN -6 AND -8 DEG C POST-FROPA. A SECONDARY DISTURBANCE
WILL DIG SOUTHEAST INTO THE CENTRAL ROCKIES ON FRIDAY...PROVIDING A
REINFORCING SHOT OF COLD AIR BEFORE SHORTWAVE RIDGING PROMOTES SOME
MODERATION IN TEMPERATURES FOR THE WEEKEND. LIGHT RAIN/SNOW SHOWERS
WILL LIKELY ACCOMPANY THAT WAVE AS WELL. THE GENERAL PATTERN SHOULD
FAVOR CONTINUED WINDY CONDITIONS WITH ELEVATED CAG-CPR GRADIENTS IN
THE LOW-LEVELS AND A PERSISTENT RIBBON OF 40+ KNOT FLOW BETWEEN 700
AND 800 MILLIBARS OVER THE PRIMARY WIND CORRIDORS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1043 AM MST MON NOV 2 2015
VFR CONDITIONS THROUGH THE TAF PERIOD. SOUTHWEST WINDS ARE
EXPECTED TO INCREASE OVER THE NEXT FEW HOURS TO THE WEST OF THE
LARAMIE RANGE. GUSTS TO 30 KTS WILL OCCUR AT RWL THROUGH THE
AFTERNOON. THE WINDS WILL COME DOWN AFTER AROUND 00Z. A SCT TO BKN
LAYER OF MID AND HIGH LEVEL CLOUDS WILL PREVAIL THROUGH TUES
MORNING.
&&
.FIRE WEATHER...
ISSUED AT 330 AM MST MON NOV 2 2015
WINDY CONDITIONS WILL CONTINUE TODAY AND PERSIST INTO TUESDAY
AHEAD OF A PACIFIC COLD FRONT SLOWLY MOVING EAST IN THE NORTHERN
ROCKIES. COULD SEE WIND GUSTS CLOSE TO 50 MPH OUT ACROSS CARBON
COUNTY AND AREAS WEST OF THE LARAMIE RANGE.
FORTUNATELY...AFTERNOON HUMIDITIES WILL REMAIN ABOVE CRITICAL
THRESHOLDS...BOTTOMING OUT IN THE MID TO UPPER 20 PERCENT RANGE.
AS THE FRONT MOVES INTO THE AREA TUESDAY NIGHT INTO WEDNESDAY...WE
ARE LOOKING AT FAIRLY WIDESPREAD PRECIP CHANCES AND COLDER
TEMPERATURES. MOUNTAINS SHOULD SEE ACCUMULATING SNOWS WITH
POSSIBLY LOWER LYING AREAS GETTING UP TO AN INCH OF WET SLUSHY
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 9 PM MST THIS EVENING THROUGH TUESDAY
MORNING FOR WYZ110.
NE...NONE.
&&
UPDATE...RUBIN
SHORT TERM...GCC
LONG TERM...CLH
AVIATION...ZF
FIRE WEATHER...GCCHazardous weather outlook, Nov 2, 3:56 AM MST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 356 AM MST MON NOV 2 2015 WYZ103>106-109>117-031100- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- 356 AM MST MON NOV 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WEST-TO-SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE OVER THE WIND PRONE AREAS OF SOUTHEAST WYOMING FROM LATE TONIGHT THROUGH EARLY TUESDAY. A HIGH WIND WATCH HAS BEEN POSTED FOR THE ARLINGTON AREA...ALONG INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FIRST WIDESPREAD SNOW OF THE SEASON IS POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT. ACCUMULATING SNOWS ARE POSSIBLE ACROSS MUCH OF SOUTHEAST WYOMING. PLEASE STAY TUNED FOR THE LATEST FORECAST INFORMATION REGARDING THIS STORM OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 031100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 356 AM MST MON NOV 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FIRST WIDESPREAD SNOW OF THE SEASON IS POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT. ACCUMULATING SNOWS ARE POSSIBLE ACROSS THE HIGH PLAINS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. PLEASE STAY TUNED FOR THE LATEST FORECAST INFORMATION REGARDING THIS STORM OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 2:14 AM MST | High Wind Watch | CYS | Albany, Carbon | 11 hr |
Nearby
High Wind Warnings in Wyoming, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.